Missouri, 2010

Tornado and Flash Flooding in Missouri, July 12 to 13, 2010

July 12 to 13, 2010 · NWS SGF · 16 events in 8 counties and zones

Storms developed along a remnant boundary across southwest Missouri during the afternoon. Ample instability in conjunction with the development of storms along the boundary, developed a brief EF-0 tornado which touched down in Barton County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$32,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

Storms developed along a remnant boundary across southwest Missouri during the afternoon. Ample instability in conjunction with the development of storms along the boundary, developed a brief EF-0 tornado which touched down in Barton County. Additional storms produce areas of heavy rainfall, high winds and hail. During the evening hours, a supercell which developed over southeast Kansas moved across extreme southwest Missouri, producing hail, wind damage and flooding after producing an EF-1 tornado in Cherokee County, Kansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 11, 11:03 PM CST, 2 hours 27 minutes earlier.

Area forecast discussion, Jul 11, 11:03 PM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1203 AM CDT MON JUL 12 2010

.DISCUSSION...

THUNDERSTORMS CONTINUE TO MOVE SOUTH LATE THIS EVENING. SEVERE
WEATHER THREAT SEEMS TO WANING SOMEWHAT WITH LOSS OF DIABATIC
HEATING AND AS BOUNDARY LAYER COOLS. EFFECTIVE FRONTAL
BOUNDARY/CONGEALED OUTFLOW HAS ALIGNED ITSELF FROM ROUGHLY FT.
SCOTT TO OZARK...TO BRANSON. SPC/RUC MESOANALYSIS INDICATES THAT
EFFECTIVE SHEAR REMAINS IN THE 40-60 KT RANGE...WHICH IS MORE THAN
SUFFICIENT FOR CONVECTIVE ORGANIZATION THROUGH THE REMAINDER OF
THE EVENING/OVERNIGHT. SHEAR VECTORS ARE BEGINNING TO ALIGN
THEMSELVES MORE AND MORE PARALLEL TO SFC BOUNDARY...WITH RADAR
TRENDS CONFIRMING AN EXPECTED TRANSITION TO A MORE LINEAR STORM
MODE WITH CELLS TRAINING ALONG BOUNDARY. RUC MODEL PROGS THROUGH
THE OVERNIGHT DO DEVELOP RATHER IMPRESSIVE AXIS OF 850 MB MOISTURE
FLUX/THETA-E ADVECTION ACROSS AND JUST NORTH OF MISSOURI/ARKANSAS
BORDER...SUGGESTING THAT HEAVY RAIN MAY BECOME MORE AND MORE OF
AN ISSUE OVERNIGHT. FOR NOW...LOOKS AS IF BEST TIME PERIOD FOR LLJ
IMPINGEMENT ON BOUNDARY WILL BE THROUGH ABOUT 09Z.

GRIDS AND ZFP WILL BE UPDATED AS NEEDED THROUGH 1000 PM.

BOXELL

.PREV DISCUSSION...
/ISSUED 606 PM CDT SUN JUL 11 2010/

..MESOSCALE UPDATE...
..ISSUED AT 220 PM...
INITIALLY DISCRETE CELLS STARTING TO FORM INTO AN MCS OVER WEST
CENTRAL AND CENTRAL MISSOURI AS OF 19Z. STILL SEEING SOME ROTATION
WITHIN A COUPLE OF THESE CELLS. CELL OVER HENRY COUNTY IN WEST
CENTRAL MO STARTING TO BOW AND ACCELERATE EAST-SOUTHEAST AND HAS A
HISTORY OF PRODUCING DAMAGING WIND. NEW 18Z SOUNDING FROM SGF
SHOWS 3600+ J/KG CAPES. WOULD EXPECT CURRENT TREND TO CONTINUE
WITH AN ESE MOVEMENT AND POSSIBLE CONTINUED ACCELERATION WITH
FORWARD PROPAGATING CORFIDI VECTORS HEADING ESE. THIS WOULD KEEP
THE MAIN SEVERE THREAT WITH THIS MCS MAINLY EAST OF AN OSCEOLA TO
BRANSON LINE THIS AFTERNOON.

LINDENBERG

SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...

UPPER LEVEL SHORTWAVE CURRENTLY PUSHING THROUGH NORTHERN KANSAS
AND MISSOURI CONTINUES TO INTERACT WITH AN INCREASING UNSTABLE AIR
MASS TO PRODUCE SCATTERED THUNDERSTORM ACTIVITY OVER SOUTHERN
MISSOURI WITH SEVERE STORMS FURTHER NORTH ACROSS CENTRAL MO.
DECENT JET MAX THIS FAR SOUTH FOR THIS TIME OF YEAR WAS HELPING IN
0-6KM SHEAR VALUES OF 40-50KTS OVER NORTHERN PART OF CWA AND WHEN
COMBINED WITH CAPES OF 3000-4000 J/KG WILL CONTINUE THE SEVERE
WEATHER RISK OVER WEST CENTRAL AND CENTRAL MO THROUGH THE
AFTERNOON AND LIKELY INTO THE EVENING HOURS. STILL HAVE NOT SEEN
ANY DEVELOPMENT IN THE SOUTHWEST PART OF THE CWA BUT STILL VERY
UNSTABLE AND WOULD NOT BE SURPRISED TO SEE ADDITIONAL DEVELOPMENT
LATER IN THE AFTERNOON.

MODELS AS EXPECTED HAVE DIFFERING SOLUTIONS WITH ALL OF THE
MESOSCALE FEATURES BUT COULD SEE ADDITIONAL DEVELOPMENT MONDAY
INTO MONDAY NIGHT...DEPENDING ON WHERE THE EFFECTIVE SURFACE
BOUNDARIES SET UP. BETTER CHANCES FOR CONVECTIVE DEVELOPMENT LOOK
TO BE ACROSS THE SOUTHERN CWA MONDAY INTO MONDAY NIGHT. ANOTHER
STRONG UPPER LEVEL WAVE WILL SHIFT SOUTHEAST INTO THE AREA MONDAY
NIGHT FROM THE SOUTHWEST WHICH SHOULD PUSH THE MAIN AREA OF
CONVECTION EAST OF THE AREA BY MIDDAY TUESDAY.

LINDENBERG

LONG TERM (WEDNESDAY THROUGH SUNDAY)...

UPPER LEVEL RIDGE WILL BE ACROSS THE CENTRAL AND SOUTHERN PLAINS
INTO THE MID AND LOWER MISSISSIPPI VALLEY REGIONS AT THE START OF
THE EXTENDED PERIOD.  A STRONG UPPER LEVEL WAVE IN THE NORTHERN
STREAM FLOW ACROSS THE NORTHERN PLAINS WILL TRACK EAST INTO THE
UPPER MISSISSIPPI VALLEY WEDNESDAY NIGHT ALLOWING FOR A FLATTENING
OF THE UPPER RIDGE AND A SURFACE FRONT TO TRACK INTO THE FORECAST
AREA ON THURSDAY.  HAVE LOW POPS GOING FOR WEDNESDAY DAY NIGHT IN
THE NORTHWEST CWA AND CWA WIDE ON THURSDAY AS THE FRONT WASHES OUT
OVER THE AREA.  MAIN STORM TRACK FOR THE REMAINDER OF THE FORECAST
PERIOD WILL REMAIN ACROSS THE NORTHERN CONUS AND HAVE KEPT
PRECIPITATION OUT OF THE FORECAST FOR NOW.

LINDENBERG

&&

.AVIATION...

0600Z TAFS...

THUNDERSTORMS WILL CONTINUE TO IMPACT THE TERMINALS
OVERNIGHT...RESULTING IN OCCASIONAL IFR CIGS. IN ADDITION...LLWS WILL
BE POSSIBLE AT ALL SITES THROUGH DAYBREAK. ADDITIONAL
THUNDERSTORMS WILL LIKELY DEVELOP DURING THE DAY MONDAY...AND
IMPACT THE TAF SITES ONCE AGAIN.

BOXELL

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jul 11, 10:48 PM CST, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1148 PM CDT SUN JUL 11 2010

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-130500-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1148 PM CDT SUN JUL 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT TO ELEVATED.

WEATHER HAZARDS EXPECTED...

ELEVATED RISK OF FLOODING.
ELEVATED TO SIGNIFICANT LIGHTNING RISK.
LIMITED RISK OF THUNDERSTORM WIND GUSTS TO 60 MPH.
LIMITED RISK OF HAIL TO THE SIZE OF QUARTERS.

AREAS AFFECTED AND TIMING...

THUNDERSTORMS WILL CONTINUE TO MOVE SOUTH AND EAST ACROSS THE
OUTLOOK AREA DURING THE OVERNIGHT HOURS.

 DISCUSSION...

THUNDERSTORMS WILL CONTINUE TO MOVE SOUTH AND EAST OVERNIGHT
TONIGHT. WHILE NO WIDESPREAD SEVERE WEATHER IS EXPECTED DURING THE
OVERNIGHT HOURS...A FEW STRONG STORMS CAN NOT BE RULED OUT. THE
STRONGEST STORMS WILL BE CAPABLE TO PRODUCING WIND GUSTS
APPROACHING 60 MPH AS WELL AS HAIL. IN ADDITION...ONE TO THREE
INCHES OF RAIN...WITH A FEW LOCALIZED AREAS OF THREE TO FIVE
INCHES...HAS FALLEN OVER MUCH OF THE AREA. THIS HAS RESULTED IN
FLASH FLOODING IN MANY LOCATIONS. ADDITIONAL RAINFALL DURING THE
OVERNIGHT WILL LIKELY RESULT IN CONTINUED FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS AN ELEVATED TO SIGNIFICANT RISK OF THUNDERSTORMS ONCE
AGAIN ON MONDAY AND MONDAY NIGHT...AS WELL AS A THREAT FOR
FLOODING.

HEAT INDICES ARE EXPECTED TO BE IN EXCESS OF 100 DEGREES ON
WEDNESDAY AND BETWEEN 95 AND 100 ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY OBSERVED FLOODING
TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

BOXELL

In the hours before

Local storm report, Jul 11, 8:26 PM CST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
926 PM CDT SUN JUL 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      3 SE SPRINGFIELD        37.17N 93.25W
07/11/2010                   GREENE             MO   NWS EMPLOYEE

            2 FEET OF WATER OVER MARLIN AND EDGEWOOD.

0922 PM     FLASH FLOOD      2 SE SPRINGFIELD        37.18N 93.26W
07/11/2010                   GREENE             MO   NWS EMPLOYEE

            FOOT OF WATER OVER ROAD AT BATTLEFIELD AND LONE PINE.

&&

JSS
Local storm report, Jul 11, 8:52 PM CST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
952 PM CDT SUN JUL 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND GST     CARYTOWN                37.27N 94.31W
07/11/2010  E55 MPH          JASPER             MO   TRAINED SPOTTER

&&

BOXELL
Local storm report, Jul 11, 8:56 PM CST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
956 PM CDT SUN JUL 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     FLASH FLOOD      SPRINGFIELD             37.20N 93.29W
07/11/2010                   GREENE             MO   BROADCAST MEDIA

            3 FEET OF WATER AT MANCHESTER AND GLENDALE. FLOODING ALSO
            OCCURING IN THE PARK NEAR THAT INTERSECTION.

&&

BOXELL
Local storm report, Jul 11, 9:04 PM CST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1004 PM CDT SUN JUL 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     HAIL             6 NNE STOVER            38.52N 92.95W
07/11/2010  E0.50 INCH       MORGAN             MO   LAW ENFORCEMENT

            MORGAN COUNTY SHERRIFF REPORTS HALF INCH HAIL AT
            INTERSECTION OF HWY BB AND HWY N.

0157 PM     TSTM WND GST     4 NNW VERSAILLES        38.48N 92.87W
07/11/2010  E60.00 MPH       MORGAN             MO   LAW ENFORCEMENT

            COUNTY SHERRIFF REPORTS 60 MPH WIND GUST AND DIME SIZE
            HAIL AT INTERSECTION OF HWY BB AND HWY D NW OF
            VERSAILLES.

0215 PM     TSTM WND DMG     2 W BRANDON             38.51N 93.46W
07/11/2010                   BENTON             MO   LAW ENFORCEMENT

            6 TO 12 INCH DIAMETER TREES DOWN. WINDS ALSO DETACHED
            PORCH FROM HOUSE AND DAMAGED ROOF. TIME ESTIMATED BASED
            ON RADAR. RELAYED FROM EAX.

0228 PM     FLASH FLOOD      1 W VERSAILLES          38.43N 92.86W
07/11/2010                   MORGAN             MO   TRAINED SPOTTER

            WATER OVER THE ROAD AT HWY 52 AND WESTVIEW RD. FROM
            REPPORTSATSPOTTERNETWORK.ORG

0235 PM     HAIL             3 NW TUSCUMBIA          38.26N 92.50W
07/11/2010  M1.75 INCH       MILLER             MO   EMERGENCY MNGR

            WINDOWS BROKEN OUT OF VEHICLES AND HOMES ALONG HIGHWAY
            52. ROOFS ALSO DAMAGED WITH HOLES IN SIDING. TIME
            ESTIMATED.

0236 PM     HAIL             COLE CAMP               38.46N 93.20W
07/11/2010  E0.88 INCH       BENTON             MO   LAW ENFORCEMENT

            COUNTY SHERRIFF REPORTS NICKEL SIZE HAIL IN COLE CAMP.

0237 PM     FLASH FLOOD      COLE CAMP               38.46N 93.20W
07/11/2010                   BENTON             MO   LAW ENFORCEMENT

            COUNTY SHERRIFF REPORTS WATER RESCUE. THREE FEET OF
            RUNNING WATER WAS OVER ROAD, MAN WAS RESCUED. WATER
            ALMOST REACHED TRAILER DOOR.

0245 PM     HAIL             TUSCUMBIA               38.23N 92.46W
07/11/2010  E1.75 INCH       MILLER             MO   LAW ENFORCEMENT

            SHERRIFF DISP REPORTS 1 AND 3/4 INCH HAIL.

0310 PM     HAIL             AVA                     36.95N 92.66W
07/11/2010  E0.88 INCH       DOUGLAS            MO   LAW ENFORCEMENT

            COUNTY EM FOR DOUGLAS COUNTY REPORTS NICKEL SIZE HIAL IN
            TOWN, AVA.

0315 PM     TSTM WND DMG     LAKE OZARK              38.20N 92.64W
07/11/2010                   MILLER             MO   EMERGENCY MNGR

            ROOF OFF OF BUSINESS ON BUSINESS 54 JUST WEST OF DAM.
            TIME ESTIMATED.

0318 PM     TORNADO          2 ESE CAMDENTON         38.00N 92.71W
07/11/2010                   CAMDEN             MO   LAW ENFORCEMENT

            MO STATE HWY PATROL REPORTS TORNOADO ON GROUND AT
            BUSINESS 5 AND HWY 5 INTERESCTION. SPOTTER IS EMO
            CAMDENTON CTY.

0320 PM     TSTM WND GST     2 S IBERIA              38.06N 92.29W
07/11/2010  E50.00 MPH       MILLER             MO   TRAINED SPOTTER

            SPOTTER REPORTS EST 50 MPH WIND GUSTS ON HWY 17, 2 MILES
            SOUTH OF IBERIA AT INTERSECTION OF HWY 42 AND HWY 17.
            WINDS WERE STRAIGHT LINE. SMALL TREES BENT COMPLETELY
            OVER.

0345 PM     FLASH FLOOD      1 E ULMAN               38.15N 92.43W
07/11/2010                   MILLER             MO   EMERGENCY MNGR

            HIGHWAY A FLOODED WITH PAVEMENT WASHED OFF HIGHWAY. TIME
            ESTIMATED.

0345 PM     FUNNEL CLOUD     1 S CROCKER             37.93N 92.26W
07/11/2010                   PULASKI            MO   PUBLIC

0345 PM     FLASH FLOOD      1 SW ELDON              38.34N 92.59W
07/11/2010                   MILLER             MO   EMERGENCY MNGR

            INTERSECTION OF HIGHWAYS Y AND Z WERE FLOODED AND CLOSED.
            TIME ESTIMATED.

0350 PM     TSTM WND DMG     WAYNESVILLE             37.83N 92.20W
07/11/2010                   PULASKI            MO   TRAINED SPOTTER

            12 INCH DIAMETER TREES SNAPPED IN HALF. SHINGLES BLOWN
            OFF OF HOUSES WITH SECTIONS OF WOODEN FENCE BLOWN DOWN.

0351 PM     TSTM WND DMG     WAYNESVILLE             37.83N 92.20W
07/11/2010                   PULASKI            MO   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN JUST NORTH OF WAYNESVILLE ON
            HIGHWAY 17.

0358 PM     TSTM WND GST     FORT LEONARD WOOD       37.71N 92.16W
07/11/2010  M61.00 MPH       PULASKI            MO   AWOS

0420 PM     TSTM WND DMG     1 SE ROLLA              37.94N 91.76W
07/11/2010                   PHELPS             MO   PUBLIC

            3 INCH DIAMTER LIMBS DOWN.

0435 PM     TSTM WND DMG     6 S ROLLA               37.86N 91.77W
07/11/2010                   PHELPS             MO   AMATEUR RADIO

            SEVERAL LARGE TREES AND NUMEROUS LARGE LIMBS DOWN. REPORT
            RELAYED THROUGH PHELPS CO EM OFFICE.

0450 PM     TSTM WND DMG     SALEM                   37.65N 91.54W
07/11/2010                   DENT               MO   EMERGENCY MNGR

            POWER LINES DOWN.

0506 PM     HEAVY RAIN       COLE CAMP               38.46N 93.20W
07/11/2010  M2.05 INCH       BENTON             MO   CO-OP OBSERVER

0545 PM     FLASH FLOOD      BOLIVAR                 37.61N 93.41W
07/11/2010                   POLK               MO   COUNTY OFFICIAL

            STREET FLOODING AND STALLED CAR IN BOLIVAR.

0600 PM     FLASH FLOOD      TUSCUMBIA               38.23N 92.46W
07/11/2010                   MILLER             MO   LAW ENFORCEMENT

            FLOODED LOW WATER CROSSINGS.

0607 PM     TSTM WND DMG     1 NNW IRWIN             37.60N 94.29W
07/11/2010                   BARTON             MO   STORM CHASER

            METAL CAUTION AND SPEED LIMIT SIGNS BLOWN INTO BOTH LANES
            OF CONSTRUCTION ZONE ON US 71.

0630 PM     TSTM WND GST     ASH GROVE               37.32N 93.58W
07/11/2010  E50.00 MPH       GREENE             MO   EMERGENCY MNGR

0655 PM     HAIL             10 NW SPRINGFIELD       37.30N 93.41W
07/11/2010  M1.00 INCH       GREENE             MO   EMERGENCY MNGR

0700 PM     HAIL             SPRINGFIELD             37.20N 93.29W
07/11/2010  E0.75 INCH       GREENE             MO   EMERGENCY MNGR

            DIME SIZE HAIL.

0720 PM     TSTM WND GST     3 SE SPRINGFIELD        37.17N 93.25W
07/11/2010  E50.00 MPH       GREENE             MO   NWS EMPLOYEE

0720 PM     TSTM WND DMG     NIXA                    37.04N 93.29W
07/11/2010                   CHRISTIAN          MO   EMERGENCY MNGR

            TREES BLOCKING ROAD. ONE AT PAWNEE AND OTHER AT WEST
            GLENN. TIME ESTIMATED.

0730 PM     FLASH FLOOD      1 E SPRINGFIELD         37.20N 93.27W
07/11/2010                   GREENE             MO   EMERGENCY MNGR

            KNEE DEEP WATER AT GLENSTONE AND COMMERCIAL.

0730 PM     TSTM WND DMG     OZARK                   37.02N 93.21W
07/11/2010                   CHRISTIAN          MO   EMERGENCY MNGR

            POWER LINES DOWN. TIME ESTIMATED.

0732 PM     TSTM WND DMG     AVA                     36.95N 92.66W
07/11/2010                   DOUGLAS            MO   EMERGENCY MNGR

            TREE ACROSS ROAD NEAR HIGHWAYS 5S AND WEST 76.

0822 PM     FUNNEL CLOUD     3 NE PITTSBURG          37.44N 94.67W
07/11/2010                   CRAWFORD           KS   TRAINED SPOTTER

            WALL CLOUD WITH STRONG ROTATION. PERIODIC FUNNEL CLOUDS
            THAT DID NOT LAST LONG.

0900 PM     FLASH FLOOD      3 SE SPRINGFIELD        37.17N 93.25W
07/11/2010                   GREENE             MO   NWS EMPLOYEE

            2 FEET OF WATER OVER MARLIN AND EDGEWOOD.

0922 PM     FLASH FLOOD      2 SE SPRINGFIELD        37.18N 93.26W
07/11/2010                   GREENE             MO   NWS EMPLOYEE

            FOOT OF WATER OVER ROAD AT BATTLEFIELD AND LONE PINE.

0935 PM     TSTM WND GST     CARYTOWN                37.27N 94.31W
07/11/2010  E55.00 MPH       JASPER             MO   TRAINED SPOTTER

0955 PM     FLASH FLOOD      SPRINGFIELD             37.20N 93.29W
07/11/2010                   GREENE             MO   BROADCAST MEDIA

            3 FEET OF WATER AT MANCHESTER AND GLENDALE. FLOODING ALSO
            OCCURING IN THE PARK NEAR THAT INTERSECTION.

&&

BOXELL
Special weather statement, Jul 11, 10:33 PM CST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1133 PM CDT SUN JUL 11 2010

MOZ094-102-103-120500-
LAWRENCE MO-STONE MO-BARRY MO-
1133 PM CDT SUN JUL 11 2010

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN BARRY...NORTHERN STONE
AND SOUTHEASTERN LAWRENCE COUNTIES UNTIL MIDNIGHT CDT...

AT 1131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES EAST OF AURORA...MOVING SOUTHEAST AT 25
MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

HATCH
Local storm report, Jul 12, 1:14 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
214 AM CDT MON JUL 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 AM     HEAVY RAIN       AVA                     36.95N 92.66W
07/12/2010  M2.29 INCH       DOUGLAS            MO   PUBLIC

            CWIP OBSERVER REPORTS 2.29 INCHES OF RAIN SINCE SUNDAY
            MORNING.

&&

BOXELL

The radar

The Springfield radar (KSGF), 7 km away, was scanning. The volume nearest the first event began at 07:32 UTC.

Open the radar archive at this moment

Event by event

9 flash flood, 4 thunderstorm wind, 1 tornado, 1 hail, 1 lightning. Local standard time, as filed.

Flash Flood, Greene

When
July 12, 1:30 AM CST to 8:00 AM CST
Where
Greene County, 2.69 mi S of Nichols to 2.8 mi S of Nichols
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.181, -93.362

Approximately 6 inches of running water was reported flowing over the intersection of Farm Roads 151 and 123.

Flash Flood, Howell

When
July 12, 1:40 AM CST to 8:00 AM CST
Where
Howell County, 0.89 mi SE of Leota to 0.48 mi WSW of Moody
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.520, -92.020

State Route 142 was closed between Highways FF and E due to flooding. Law enforcement reported that numerous additional low water crossings across the southern half of Howell County were full with running water to unknown depth.

Flash Flood, Ozark

When
July 12, 1:45 AM CST to 8:00 AM CST
Where
Ozark County, 1.67 mi W of Mammoth to 1.34 mi E of Mammoth
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.530, -92.430

Highway T in the vicinity of Lick Creek was closed due to flooding.

Flash Flood, Ozark

When
July 12, 1:45 AM CST to 8:00 AM CST
Where
Ozark County, 0.89 mi NE of Mammoth to 1.18 mi ENE of Mammoth
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.540, -92.390

A water rescue was performed at a low water crossing on Highway T near Possum Walk Creek.

Flash Flood, Ozark

When
July 12, 1:45 AM CST to 8:00 AM CST
Where
Ozark County, 3.63 mi NNW of Elijah to 3.42 mi NNW of Elijah
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.670, -92.170

County Road 350 near Spring Creek was closed due to flooding.

Flash Flood, Webster

When
July 12, 2:00 AM CST to 8:00 AM CST
Where
Webster County, 3.13 mi W of Rogersville to 3.47 mi W of Rogersville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.124, -93.127

Over two feet of water was flowing over the road near the intersection of Highways 60 and 125 near the Rogersville High School.

Tornado, Barton

When
July 12, 2:47 PM CST to 2:50 PM CST
Where
Barton County, 2.6 mi N of Lamar to 2.7 mi NNE of Lamar
Rating
EF0
Path length
0.27 mi
Path width
25 yd
Reported by
NWS Storm Survey
Coordinates
37.537, -94.274

A National Weather Service storm survey team confirmed that an EF-0 tornado with estimated winds of 75 mph tracked from west to east about one quarter of a mile and uprooted two trees.

Hail, Barton

When
July 12, 2:55 PM CST
Where
Barton County, 0.55 mi E of Milford
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
37.580, -94.160

Thunderstorm Wind, Newton

When
July 12, 8:25 PM CST
Where
Newton County, 0.88 mi SW of Seneca
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.840, -94.610

Several trees were reported down in town.

Thunderstorm Wind, Newton

When
July 12, 8:30 PM CST
Where
Newton County, Redings Mill
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.020, -94.520

Several large tree limbs were reported down and blocking the west bound lane of Gumm Road near Redings Mill.

Thunderstorm Wind, McDonald

When
July 12, 8:50 PM CST
Where
McDonald County, 0.69 mi S of Pineville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.590, -94.380

A large tree was reported down in town.

Thunderstorm Wind, McDonald

When
July 12, 8:55 PM CST
Where
McDonald County, Noel
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.550, -94.480

A large tree was reported down in town.

Flash Flood, McDonald

When
July 12, 9:30 PM CST to July 13, 3:00 AM CST
Where
McDonald County, 3.48 mi SSE of Klondike to 3.69 mi SSE of Klondike
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.671, -94.607

A low water crossing on Highway 43 along the Buffalo Creek was flooded and impassable.

Lightning, Jasper

When
July 12, 10:13 PM CST
Where
Jasper County, 0.55 mi E of Joplin
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
37.080, -94.510

A home caught on fire from a lightning strike in the city of Joplin.

Flash Flood, Newton

When
July 13, 3:30 AM CST to 9:00 AM CST
Where
Newton County, 3.5 mi N of Diamond to 3.67 mi N of Diamond
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.050, -94.310

The intersection of Highway 59 and FF was flooded and closed.

Flash Flood, Jasper

When
July 13, 5:45 AM CST to 12:00 PM CST
Where
Jasper County, 1.77 mi NW of Duquesne to 1.23 mi WNW of Duquesne
Cause
Heavy Rain
Property damage
$2,000
Reported by
Public
Coordinates
37.100, -94.490

Several streets in the northeast side of Joplin experienced flash flooding due to excessive rainfall. Several home owners experienced flood water running into garages. One home owner had two inches of standing water in his garage.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2010Every state in 2010This day in weather historyThe tornado archive for Missouri, 2010Warnings in Missouri, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 252944, 252945, 252949, 252950, 252952, 252953, 252026, 241962, 247844, 247845, 247846, 247847, 247848, 252027, 252955, 252957.